Progesterone, BCP, and hair loss.
(Trumbull, Ct, USA)
Dear Wray. I have been searching all over the web in order to find some answers to my problem. Your site gave me lots of information and some hope, although none of the posts discusses my particular issue. I hope that you'll find time to answer my question, as I'm becoming more desperate as time goes by. I am a 51 years old female, who has a Hashimoto disease which in turn causes some pretty significant hair loss.My endocrinologist, suggested that I take Yasmin for the estrogen and the "better for the hair progesterone", in addition to Cytomel(T3), which I have been doing for over 10 years now with a great success. The problem is, that as I have mentioned, I am 51 years old, and due to my age my GYN does not want to prescribe Yasmin anymore. After reading many of your posts, I do have an understanding how dangerous synthetic hormones are, and even tried to come off of them at least three times now, each time unsuccessfully. The first time, I just stopped Yasmin cold turkey, and after 2-3 weeks may hair were coming out in ropes, so I went right back on it. The second time, I thought that if I wean myself slowly off of the BCP, the drop in hormones would not be so drastic, and I will avoid the dreaded hair loss.Shortly after I have lowered my dose my hair stared to come out, and I went right back to the Yasmin again. The third time, I did find a "main stream" physician who was willing to work with me, and after consulting with compounding pharmacy I went home with bio-identical progesterone 200 mg to take daily, after stopping the Yasmin, which I did. I was so ecstatic and full of hope until after two weeks I saw my hair come out in hand full's again. I could not restart my BCP fast enough, and it took four months for my hair loss to slow down. I do not have much time nor hair left to play with. Wray you are my only hope. What I want to find out, is whether there is any way I could come off those dreaded BCP, slowly switching to natural hormones, and if need to over time tapering them of.What are your thought on it? Please, you are my only hope.